Rash/Hives After Breast Augmentation? (photo)

My BA was 8/5/13. I got silicone under the muscle, under the breast incisions with dissolvable stitches. At week 2, my PS removed the original white steri-strips and placed a beige tape over the incisions. I am at about week 3 now and have developed a rash, first where the tapes were and now it is spreading. My PS told me I am having an allergic reaction with hyperpigmentation. The reddened areas of my skin are extremely sensitive to touch and movement and feel very tight.

Doctor Answers (8)

Allergic reaction to tape

+2

This looks ike you are having an allergic reaction to the tape.  I do not think this represents an infection, so It should get better. That said, you should keep in close contact with you PS, and if in doubt go see a dermatologist. Topical steroids will likely be helpful.


Richmond Plastic Surgeon
5.0 out of 5 stars 8 reviews

Rash/Hives After Breast Augmentation?

+2

This looks like a topical dermatitis, an allergic skin reaction to the adhesives on the tapes you have been using. Close follow up with your surgeon is important. Were you my patient and this didn't clear up quickly after stopping the offending taping, I would have you seen by a dermatology specialist.l 

Best wishes. 

Jourdan Gottlieb, MD
Seattle Plastic Surgeon
4.5 out of 5 stars 30 reviews

Tape hypersensitivity

+2

It's uncommon to have a sensitivity to tape, but it can happen. Treatment at this point includes steroids, topical or oral. Check with your plastic surgeon to see what he/she prefers. Thank you for sharing your photos and concerns. Best wishes.

Gregory Park, MD
San Diego Plastic Surgeon
5.0 out of 5 stars 49 reviews

You might also like...

Allergic reaction to adhesive treated with steroid cream.

+1

It looks as though you have an allergic reaction to the adhesive of the tape. Eliminate exposure and treat with a topical steroid.

Vincent N. Zubowicz, MD
Atlanta Plastic Surgeon
4.5 out of 5 stars 7 reviews

Rash/Hives After Breast Augmentation? (photo)

+1

Appears as a true allergic reaction but only IN PERSON examination would allow a more definitive diagnosis. Hope you starred on PO antibiotics and steroid creams?

Darryl J. Blinski, MD
Miami Plastic Surgeon
4.5 out of 5 stars 61 reviews

Reaction at incision line after breast augmentation

+1

Without seeing you, it is impossible to know what is going on. It is possible that is is a reaction to adhesives, but it may also be a reaction to deep sutures or even an infection. Make sure that your surgeon sees you in person, and not just giving his opinion based on a phone call or a photograph.  An infection around a breast implant can be very serious.

Matthew Schulman, MD
New York Plastic Surgeon
5.0 out of 5 stars 155 reviews

Rash/Hives After Breast Augmentation?

+1

This appears to be allergic in nature but infection is always a possibility. Try some hydrocortisone cream for relief. It will take a few weeks to improve. 

Kurtis Martin, MD
Cincinnati Plastic Surgeon
5.0 out of 5 stars 24 reviews

Rash Hives after Breast Augmentation

+1

If you were my patient I would want to see you immediately.  You need an evaluation to see if this is indeed a contact dermatitis, or not.  A contact dermatitis can become infected, leading to infection of the implant.  I would call your surgeon right away.  Best of luck!

James N. Romanelli, MD, FACS
Long Island Plastic Surgeon
5.0 out of 5 stars 12 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.